Alert archive / New Jersey / Small Craft Advisories in 2020
Small Craft Advisory 97, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 9, 2020, 12:27 AM EST. It took effect at Dec 9, 2020, 11:00 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2020, 12:27 AM EST (05:27 UTC)
- In effect from
- Dec 9, 2020, 11:00 AM EST
- Expired
- Dec 10, 2020, 6:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
921 WHUS71 KPHI 090527 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1227 AM EST Wed Dec 9 2020 ANZ450>453-091830- /O.CAN.KPHI.SC.Y.0096.000000T0000Z-201209T0600Z/ /O.NEW.KPHI.SC.Y.0097.201209T1600Z-201210T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 1227 AM EST Wed Dec 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EST THURSDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The Atlantic coastal waters of New Jersey. * WHEN...From 11 AM this morning to 1 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The Small Craft Advisory previously in effect until 1AM this morning has been cancelled. Conditions have subsided below advisory criteria and will remain that way until the new advisory goes into effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ454-455-090630- /O.CAN.KPHI.SC.Y.0096.000000T0000Z-201209T0600Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1227 AM EST Wed Dec 9 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Conditions have subsided below advisory criteria. The advisory is cancelled. $$
5 follow-up statements
970 WHUS71 KPHI 091608 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1108 AM EST Wed Dec 9 2020 ANZ454-100515- /O.EXB.KPHI.SC.Y.0097.000000T0000Z-201210T1100Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- 1108 AM EST Wed Dec 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm. * WHEN...Until 6 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-100515- /O.EXB.KPHI.SC.Y.0097.201210T0200Z-201210T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1108 AM EST Wed Dec 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 9 PM this evening to 6 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>453-100515- /O.EXT.KPHI.SC.Y.0097.000000T0000Z-201210T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 1108 AM EST Wed Dec 9 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST THURSDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The Atlantic coastal waters of New Jersey. * WHEN...Until 6 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
495 WHUS71 KPHI 091958 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 258 PM EST Wed Dec 9 2020 ANZ455-101100- /O.EXA.KPHI.SC.Y.0097.000000T0000Z-201210T1100Z/ Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 258 PM EST Wed Dec 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt. * WHERE...Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 6 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>454-101100- /O.CON.KPHI.SC.Y.0097.000000T0000Z-201210T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- 258 PM EST Wed Dec 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The Atlantic coastal waters of New Jersey. * WHEN...Until 6 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-101100- /O.CON.KPHI.SC.Y.0097.201210T0200Z-201210T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 258 PM EST Wed Dec 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 9 PM this evening to 6 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
458 WHUS71 KPHI 100253 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 953 PM EST Wed Dec 9 2020 ANZ450>455-101100- /O.CON.KPHI.SC.Y.0097.000000T0000Z-201210T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 953 PM EST Wed Dec 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The Atlantic coastal waters of New Jersey. * WHEN...Until 6 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-101100- /O.CON.KPHI.SC.Y.0097.000000T0000Z-201210T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 953 PM EST Wed Dec 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 9 PM this evening to 6 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
175 WHUS71 KPHI 100906 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 406 AM EST Thu Dec 10 2020 ANZ430-431-454-455-101015- /O.CAN.KPHI.SC.Y.0097.000000T0000Z-201210T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 406 AM EST Thu Dec 10 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Wind speeds continue to diminish. As a result, the Small Craft Advisory has been cancelled for the coastal waters of Delaware and for Delaware Bay. $$ ANZ450>453-101100- /O.CON.KPHI.SC.Y.0097.000000T0000Z-201210T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 406 AM EST Thu Dec 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WHAT...West to northwest winds 15 to 20 knots with gusts up to 25 knots. Seas 3 to 4 feet. * WHERE...The Atlantic coastal waters of New Jersey. * WHEN...Until 6:00 AM this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating a small vessel, should avoid navigating in hazardous conditions. && $$ Iovino
832 WHUS71 KPHI 101059 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 559 AM EST Thu Dec 10 2020 ANZ450>453-101200- /O.EXP.KPHI.SC.Y.0097.000000T0000Z-201210T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 559 AM EST Thu Dec 10 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... Wind speeds continue to diminish. As a result, the Small Craft Advisory for the coastal waters of New Jersey will expire at 6:00 AM. $$ Iovino
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 8:40 PM EST, 3 hours 47 minutes earlier.
Area forecast discussion, Dec 8, 8:40 PM EST, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 840 PM EST Tue Dec 8 2020 .SYNOPSIS... Weak high pressure will be across the area this evening and tonight. A weak upper air disturbance will cross north of the area Wednesday. More high pressure will build over the area for Thursday and Friday. Low pressure will develop across the lower Ohio Valley Saturday and the move across the Great Lakes Sunday while strengthening. Its associated fronts will cross the area this weekend. High pressure returns for next week. && .NEAR TERM /THROUGH WEDNESDAY/... North to northwest winds continue to diminish to less than 10 mph. Conditions will be quiet, with increasing and thickening high clouds after midnight. No significant changes are planned to the forecast. Will make minor adjustments based on latest surface obs. Otherwise, the northwesterly northern stream jet aloft will increase and pivot across the region tonight through Wednesday. This will push a clipper system quickly across the upper Great Lakes toward New York state by Wednesday morning then across New England later in the day. At the surface, high pressure will remain well south of the the region with low pressure across Hudson Bay. The pressure gradient will relax somewhat tonight, but will still be present during the overnight period. As such, winds are not likely to go completely calm anywhere this evening even though skies will be clear to start out the night. Clouds will increase overnight as the clipper system approaches. Low temperatures are a bit tricky to nail down given that boundary layer decoupling is in question (winds and clouds), nevertheless it'll still be a cold night with lows generally in the mid 20s to around 30 degrees. BUFKIT profiles indicate sufficient saturation of the column for ice crystal development (dendritic snow) late Wednesday morning and afternoon as the shortwave associated with the clipper system passes just north of the forecast area. This supports a period of snow showers across eastern Pennsylvania and northern New Jersey during the Wednesday morning through early afternoon time frame, possibly reaching as far south as the Philly metro and upper New Jersey shore (north of Atlantic City) during the afternoon hours. For this update, I favored the NAM for QPF and PoP timing given that it seems to be handling the scope and coverage of the event as I would expect it to play out. Given the later trend in timing, some of the precip, if it falls, may actually just be rain (or a rain/snow mix) south and east of I- 95 given that temperatures will have warmed into the upper 30s by the afternoon hours. A brief coating of snow may be possible in the typical higher elevation areas with a dusting possible down to around I-95, but impacts will remain limited. Skies will clear slowly into the evening and temperatures will peak in the upper 30s to low 40s dependent on cloud and precip coverage and intensity. High pressure will begin to build in from the Ohio Valley toward the evening. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... A period of fair weather with moderating temperatures is expected. An upper ridge will develop across the southern Mississippi Valley Wed night and then spread NE to the East coast by Fri. A surface high will accompany the upper feature. Temperatures will be near normal Thu but then climb a bit above normal by Friday. Highs on Fr will range from the low/mid 50s for Delmarva, metro Philadelphia and south NJ to the upper 40s/low 50s for NW NJ and the southern Poconos. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Above normal temperatures will make a return to the area this weekend as a high pressure system moves offshore and a mild return flow behind it develops. Highs both Sat and Sun will be mostly in the 50s region-wide with some low 60s also possible S/E. The warmer temperatures will arrive coincidentally with the arrival of higher chances for showers. Low pressure will develop over the lower Ohio Valley early Sat and then strengthen as it heads across the Great Lakes on Sunday. The low will track down St. Lawrence Valley Sunday night. Several fronts will cause clouds and showers across the area with the present fcst having chc pops for the period. It's expected that pops will go higher once the time-frame for the precip becomes clearer. The latest GFS and EC models are offering different solutions with the GFS bringing the main low to the N earlier and the EC bringing a more southern low to our area Sun into next week. Into next week, temperatures will return back closer to normal as the strong low from the weekend begins to pull away. High pressure develops across the Ohio Valley and it will extend into the Middle Atlantic. Highs will be mostly in the 40s with lows near freezing in most areas. Except for a few scattered showers Monday the period is expected to be dry. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR. Initially SKC with mid-level clouds increasing in coverage and lowering after 06Z. Westerly winds around 5-10 kts. High confidence. Wednesday...MVFR ceilings and visibility restrictions possible from 15-21Z with scattered snow showers from around PHL and north. Westerly winds around 10 kts with gusts up to 20 kts. Moderate confidence. Outlook... Wed night thru Fri night...VFR expected most of the time. Saturday thru Sunday...Lower conditions are possible with chances for rain and perhaps some snow shower far N/W. Sat afternoon thru Sunday morning would appear to have the greatest chc for lower CIGS/VSBYS. && .MARINE... Winds have dropped below 25 kt on DE Bay, so will cancel the SCA that was in effect. Will hoist a SCA up for the northern NJ coastal Atlantic waters, as winds are gusting 25-30 kt there and will run it until 06Z, to correspond with SCA up for rest of the Atlantic coastal ocean waters. Winds will diminish somewhat overnight with gusts up to 20 kts. Winds will increase again by Wednesday afternoon with westerly winds gusting up to 25 kts. A Small Craft Advisory may be needed for the New Jersey ocean waters Wednesday afternoon or evening. Seas 2-4 feet. Outlook... Wed night...Any lingering SCA conditions will diminish overnight. Fair weather. Thu thru Sat night...sub-SCA expected. Fair Thu/Fri. Scattered showers Sat. Sunday...SCA seas possible on the ocean. Scattered showers. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Small Craft Advisory until 1 AM EST Wednesday for ANZ450>455. && Synopsis...O'Hara Near Term...MPS/Staarmann Short Term...O'Hara Long Term...O'Hara Aviation...O'Hara/Staarmann Marine...O'Hara/Staarmann
Hazardous weather outlook, Dec 8, 5:28 PM EST, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 528 PM EST Tue Dec 8 2020 DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-092300- New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes- Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 528 PM EST Tue Dec 8 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-092300- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 528 PM EST Tue Dec 8 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MPS
Nearby
Small Craft Advisories in New Jersey, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.